Sign in to follow this  
Followers 0
Kamlesh

Lower body pain

11 posts in this topic

Hi Friends,

 

I have not logged on for a long time. I needed to seek opinion from my fellow friends.

 

I am successful managing my scleroderma for last 5 years. It went almost in remission after 3 years on 3000 mg Cellcept.

 

However, this year few months ago, I started coughing a lot and PFT showed my lung capacity went down by 30%. My pulmonary specialist put me on 1000 mg Cellcept and White Blood Count dropped to 3.1, so he asked me to stop. I took Prednisone 60 mg for 4 days, 40 mg for 4 days, and 20 mg 4 days. I felt better and WBC came back to 7.1.

 

I have been keeping physically active and I normally walk/hike anywhere between 10-25 miles per week. However, my biggest problem has been since last two weeks lower body (thighs and calf muscles) muscles pain, which is preventing from my best activity – hiking and walking. I work full time and travel 1-2 times a month, which further makes it more difficult.

 

I am still 8 years away from Medicare, so I have to work just for medical insurance.


Kind regards,

 

Kamlesh

 

 

Share this post


Link to post
Share on other sites

Hi Kamlesh

 

I'm very sorry to hear you've been suffering pain in your thigh and calf muscles.

 

I have experienced pain in my muscles from time to time but I wouldn't like to say that it's been entirely caused by Scleroderma. Like you, I'm as active as I can be, so often the discomfort has been due to a 'normal' muscle strain where I've overdone it.

 

I have no actual medical knowledge, but as the pain has persisted for the last two weeks, I would suggest that you go back to your doctor and see whether he/she can advise you and perhaps prescribe something to alleviate the discomfort so that you can do the exercise you enjoy. We do have some information HERE regarding pain management which I hope will be of help to you.

 

Do please post again and let us know how you get on.


Jo Frowde

ISN Assistant Webmaster

SD World Webmaster

ISN Sclero Forums Manager

ISN News Manager

ISN Hotline Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Kamlesh

 

Sorry to hear that too. I agree with Jo...perhaps time for another visit to the doctor to investigate further? Hopefully, it is a little flare that will pass? Do keep us updated.


Sending good wishes your way!

Share this post


Link to post
Share on other sites

Hi Kamlesh,

 

Though we had missed you here, we are glad that you have sought us out, even though it means you are having physical pain.

 

You have had an enormous amount of stress on yourself, not only with your work schedule, but also your required work-related out of town trips.

It's fortunate you have such great self-discipline, walking/hiking, which must help your stress level somewhat.

 

I'm sure you are taking the proper vitamins, getting enough protein and carbohydrates to help balance your exercise regimen...Yes? With your calf/thigh muscles retaliating, it was likely wise of you to cut back as you did. Hopefully, you will be able to re-introduce your exercise regimen, but at a slower rate, of course.

 

As to the health insurance you must have to accomodate your health issues...I'm sure you have already explored disability, etc. If you haven't already done so,(if at all possible), you might get in touch with the Social Security Office, make an appointment to talk with someone, face-to-face about your possible options BEFORE your age of retirement. If your doctors can assist you with this, you might also visit with him/her/them.

 

I wish you the best, not only with resolving your muscle pain issues, but also the possibility of disability.


Special Hugs,

 

Susie Kraft

ISN Support Specialist

ISN Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Kamlesh,

It is good to see you post again, although I am sorry it is because you are experiencing pain that is preventing you from your favorite activities. To me, it sounds like you are doing a lot, working, traveling, hiking, and that is in addition to the everyday life things you do. Now that I am more active again, I am having trouble with my thighs and calves, too. They cramp and ache. No diagnosis has been made, most things have been ruled out, so I just deal with it. It "might be" Restless Leg Syndrome, but there are no tests and only daily medication, which is not for me.

 

Did you have your circulation tested? If it is okay, then you might just have to face the fact that on top of scleroderma, you are getting older :temper-tantrum: and have to slow it down a bit. I know from your previous posts that you maintain a healthy lifestyle and I'm sure that includes stretching (which I am very bad at doing.)

 

I hope you continue to post on the forum. You were very helpful to me in the past.

 

miocean


ISN Artist

Share this post


Link to post
Share on other sites

Hi Kamlesh!

 

I also think you should see your doctor about it. I too have the leg pain/fatigue - feels like burning and cramping. Exercise gets harder for me not easier as you would think it would! It's like I am fatiguing my muscles instead of building strength and endurance. BUT I still gotta move so it's a struggle.

 

Talk to your doctor - might be muscle inflammation?

 

Hugs!


Take care,

Barefut

 

Serena Justis

ISN Blogger

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Thank you everyone!

I promise to post again more regularly.

I am also determined to continue to walk/hike - yesterday I had 5 mile hike, and today 2 mile hike.


Kind regards,

 

Kamlesh

 

 

Share this post


Link to post
Share on other sites

Ok Kamlesh

 

Giving you huge motivation credits here because it appears you are doing your best to keep moving, good for you! Just be sure to take some little breaks to rest those muscles in between when needed. I forgot to mention this earlier but when I was having a little more difficulty doing my exercises way back when (more pain than usual with my FM due to flares), my specialist suggested that I take a tylenol about 1/2 hour before my workout.


Sending good wishes your way!

Share this post


Link to post
Share on other sites

All,

 

Thank you!

 

Why it fluctuates day by day?

 

I was feeling great on Monday and now all of a sudden I have severe lower body pain.

 

 


Kind regards,

 

Kamlesh

 

 

Share this post


Link to post
Share on other sites

I do hope you can resolve this with your doctors soon.

 

Does this pain happen all the time, get worse when you exercise or do you get cramps in your thighs and calves?

Share this post


Link to post
Share on other sites

I don't know why it fluctuates. I was feeling great for a while, and then last night, after two very busy days, I was at a transplant support group meeting when my legs started to ache so badly I had to leave. I went right to bed when I got home. I felt better today, once again had a long one, and my legs ache again. :wacko: I have a busy day tomorrow and it just keeps on going with the holidays coming up. I'm trying not to overdo it, but it's difficult for me to say no.

 

miocean


ISN Artist

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0